Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 8, NWS San Diego, CA

April 14, 2009

NWS San Diego, CA issued this small craft advisory at Apr 14, 2009, 3:11 AM PDT. It took effect at Apr 14, 2009, 5:00 PM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 3:11 AM PDT (10:11 UTC)
In effect from
Apr 14, 2009, 5:00 PM PDT
Expired
Apr 15, 2009, 9:21 PM PDT
In force
28 hr
Issued by
NWS San Diego, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:00 AM PDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 14, 1:00 AM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 AM PDT TUE APR 14 2009

.SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTHWEST
WILL BRING VARIABLE CLOUDINESS AND COOLING THROUGH WEDNESDAY. THERE
WILL ALSO BE LOCAL STRONG GUSTY WINDS THIS AFTERNOON INTO
WEDNESDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. THERE COULD BE
A FEW LIGHT SHOWERS WEST OF THE MOUNTAINS TONIGHT. FAIR AND WARMER
THURSDAY THROUGH NEXT WEEKEND UNDER HIGH PRESSURE WITH WEAK OFFSHORE
FLOW.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

AN UPPER TROUGH APPROACHING FROM THE NW WILL BRING VARIABLE HIGH
CLOUDINESS AND A 2500 FT DEEP MARINE LAYER FOR EXTENSIVE LOW CLOUDS
W OF THE MOUNTAINS THIS MORNING. THE MARINE LAYER WILL CONTINUE
DEEPENING TO 6000 FT TONIGHT. THE COMBINATION OF A DEEP LOW LEVEL
MOIST LAYER AND UPSLOPE FLOW COULD CAUSE A FEW LIGHT SHOWERS NEAR
THE FOOTHILLS AND COASTAL MOUNTAIN SLOPES TONIGHT. STRONG ONSHORE
FLOW AND WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS WHERE THEY COULD GET NEAR WARNING STRENGTH
WITH GUSTS OVER 60 MPH THIS AFTERNOON INTO WEDNESDAY. ALSO BREEZY TO
WINDY IN THE COASTAL AND VALLEY AREAS. THE WINDS WILL GRADUALLY
DECREASE WEDNESDAY EVENING. COOLER TODAY AND WEDNESDAY. HIGH
PRESSURE ALOFT AND WEAK INTERMITTENT OFFSHORE SURFACE FLOW WILL
BRING GENERALLY FAIR AND WARMER WEATHER THURSDAY THROUGH THE
WEEKEND. MAX TEMPS SHOULD GET INTO THE LOW TO MID 80S IN THE WARMER
INLAND VALLEY AND COASTAL AREAS BY THE WEEKEND.

&&

.AVIATION...
140800Z...STRATUS DEVELOPING RAPIDLY AND CEILINGS GOING UP FAST.
BASES ABOUT 1-1.5K CURRENTLY AND EXPECT IT TO BE ABOUT 2-2.5K FT BY
16Z. VSBY MOSTLY ABOVE 7SM WITH LOCAL 3-5SM THIS MORNING. EXPECT A
RAPID INCREASE IN THE MARINE LAYER TODAY WITH TOPS ABOUT 6-7K FT BY
MIDNIGHT TONIGHT OR EARLY WEDNESDAY MORNING...COULD BE SOME DRIZZLE
OR LIGHT RAIN TONIGHT AND WEDNESDAY MORNING. EXPECT BASES ABOVE 3K
FT TONIGHT WITH VSBY ABOVE 7SM. DUE TO STRONG WINDS...THE LOW CLOUDS
MAY DISSIPATE WITH SCT TO BKN AREAS TONIGHT AND WEDNESDAY. STRONG
GUSTY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS THIS
AFTERNOON THROUGH WEDNESDAY MORNING WITH LOCALLY BREEZY CONDITIONS
ELSEWHERE.

.MARINE...
140800Z...STRONG GUSTY WINDS WILL DEVELOP OVER THE COASTAL WATERS
THIS AFTERNOON THROUGH WEDNESDAY NIGHT. A GALE WARNING WILL BE IN
EFFECT FOR THE OUTER WATERS THIS AFTERNOON THROUGH EARLY WEDNESDAY
MORNING...OTHERWISE A SMALL CRAFT ADVISORY WILL COVER THE INNER
WATERS. SEE THE COASTAL WATERS FORECAST AND THE MARINE WEATHER
MESSAGE FOR MORE INFORMATION. A LARGE NORTHWEST WIND SWELL WILL MOVE
THROUGH THE WEST PART OF THE OUTER WATERS LATE TODAY THROUGH
WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR THE
SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND
DESERTS. SEE LAXNPWSGX.

GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
THE OUTER WATERS. SEE LAXMWWSGX.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Apr 13, 8:40 PM PDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 PM PDT MON APR 13 2009

CAZ042-043-048-050-055-056-057-058-060-061-062-141300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
840 PM PDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT THROUGH
WEDNESDAY

A PASSING UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING LOCAL STRONG
GUSTY WINDS TUESDAY AFTERNOON INTO WEDNESDAY...MAINLY IN THE
MOUNTAINS AND DESERTS.

HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA.

GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR THE OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:08 PM PDTGale WatchSGX7 hr
Apr 14, 3:06 AM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego32 hr
Apr 14, 3:06 AM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego22 hr
Apr 14, 3:11 AM PDTGale WarningSGX26 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.